Asparaginase-Associated toxicity in children with acute lymphoblastic leukemia

Nobuko Hijiya, Inge M. Van Der Sluis

Onderzoeksoutput: Bijdrage aan tijdschriftArtikel recenserenpeer review

165 Citaten (Scopus)

Samenvatting

Asparaginase is an integral component of multiagent chemotherapy regimens for the treatment of children with acute lymphoblastic leukemia. Positive outcomes are seen in patients who are able to complete their entire prescribed course of asparaginase therapy. Toxicities associated with asparaginase use include hypersensitivity (clinical and subclinical), pancreatitis, thrombosis, encephalopathy, and liver dysfunction. Depending on the nature and severity of the toxicity, asparaginase therapy may be altered or discontinued in some patients. Clinical hypersensitivity is the most common asparaginase-Associated toxicity requiring treatment discontinuation, occurring in up to 30% of patients receiving Escherichia coli-derived asparaginase. The ability to rapidly identify and manage asparaginase-Associated toxicity will help ensure patients receive the maximal benefit from asparaginase therapy. This review will provide an overview of the common toxicities associated with asparaginase use and recommendations for treatment management.

Originele taal-2Engels
Pagina's (van-tot)748-757
Aantal pagina's10
TijdschriftLeukemia and Lymphoma
Volume57
Nummer van het tijdschrift4
DOI's
StatusGepubliceerd - 2 apr. 2016
Extern gepubliceerdJa

Vingerafdruk

Duik in de onderzoeksthema's van 'Asparaginase-Associated toxicity in children with acute lymphoblastic leukemia'. Samen vormen ze een unieke vingerafdruk.

Citeer dit